Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 29, 2021Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 29, 2021, 12:37 AM EDT for Meriwether County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 12:37 AM EDT (04:37 UTC)
Expired
Jun 29, 2021, 1:00 AM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS82 KFFC 290437
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1237 AM EDT Tue Jun 29 2021
 
GAZ066-067-290500-
Troup GA-Meriwether GA-
1237 AM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 100 AM EDT...

At 1237 AM EDT...a strong thunderstorm was over Greenville...moving
west at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Greenville, Hogansville, Saint Marks, Stovall, Mountville,
Harrisonville, Big Springs, Louise, Harris City and Odessadale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8464 3295 8466 3289 8500 3318 8500
TIME...MOT...LOC 0437Z 095DEG 16KT 3305 8474 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:36 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 28, 8:36 PM EDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
836 PM EDT Mon Jun 28 2021

...00Z Aviation Discussion with Evening Update...

.UPDATE...

Tropical Storm Danny has now made landfall near Pritchards Island
and is expected to continue moving west-northwest as it rapidly
weakens back into a Tropical Depression later tonight and moves
across southern South Carolina and East-Central Georgia tonight
and early Tuesday morning. Impacts are expected to remain minimal
for the forecast area, with the only concern being a localized
flash flooding potential. In general, rainfall totals are
expected to be low, under an inch for most areas with scattered to
numerous light rain showers through tomorrow afternoon with some
isolated to scattered thunderstorms. However, where storms train
for prolonged periods of time, 2 to 3 inches of rain could fall
in isolated locations. Forecast grids have been updated with most
recent tropical developments.

&&

.PREV DISCUSSION... /Issued 349 PM EDT Mon Jun 28 2021/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Tuesday Night/...

Showers are ongoing across far south central Georgia while some
rumbles of thunder can be found across the far northern portions of
Georgia. Thunderstorms will be possible, aided in part by lift from
the mountains, through most of the afternoon across far north
Georgia, while showers of rain will continue to spread into central
Georgia from the southeast ahead of now Tropical Storm Danny.
Danny will be the feature of the short term as it continues to
ride into the area on the southern periphery of large vertically
stacked high pressure over the eastern CONUS. Expect the system to
move into the area later tonight into tomorrow. Current track
would take it very close to the SC/GA border. This is shifted a
bit east from most of the global and hires guidance as they seem
to be having a bit of trouble with the initialization of the
vortex center given the sheared nature of the storm, and continue
to try to pull the center more toward the area of stronger
convection that was on that western flank of the exposed central
vortex. Hopefully that will resolve a bit as the storm begins to
approach land and frictional convergence allows for convection to
once again fire about the center. For our CWA, expect on and off
rain and thunderstorms late tonight into tomorrow morning, with
best chances of seeing a rumble or two of thunder likely in the
late morning to early afternoon as instability increases.

The largest threat for the CWA with Danny will be the heavy,
tropical rainfall associated with the very high PWATs (2"+) the
system will bring in leading to a risk of some flash flooding where
prolonged rainfall does occur. Generally expecting less than an inch
in most locations, though also expecting to see some isolated higher
totals where storms or any bands do manage to form. The good news on
this front is that soils and rivers are in good shape and should be
able to limit run off potential. Not really expecting much in the
way of winds, as the core of the system is not very strong to begin
with, and should begin to quickly open into more of a wave as it
moves inland and fills. Also not expecting any kind of baroclinic
transition at least over our area, given lack of any frontal system,
jet, or really anything baroclinic in nature around us which may
have helped keep up the winds. System will move by during the
afternoon and the CWA should see improving conditions as we go into
the evening and overnight.

Lusk

LONG TERM /Wednesday through Monday/...

No significant changes in the extended forecast trends overall.
Period starts out with the region in the gap between the splitting
upper ridge. Forecast remains on the western periphery of the
western Atlantic surface ridge with weak troughing in the lee of the
Appalachians. This should keep us in a general summer regime with
near normal temperatures and diurnally driven convection into the
end of the work week. Still plenty of divergence among the models
concerning the evolution of the pattern by this coming weekend.
ECMWF still the most progressive driving the cold front into north
Georgia Friday and into south/central Georgia through Saturday. GFS
remains noticeably slower and deeper, delaying the main frontal
trough until Sunday into Monday. Elected to stay with a model blend
for now with high PoPs Friday through Saturday across the north,
shifting the higher PoPs into central Georgia Sunday.

20

&&

.AVIATION...
00Z Update...
The TAF period will be dominated by the effects of TS Danny, which
will move inland towards the metro area as it dissipates. Between
00Z and 18Z we'll see a gradual increase areal SHRA, with TSRA
chances increasing after 16Z when afternoon heating combines with
the tropical moisture. CIGS will also lower overnight with the
approach of the tropical wave, with widespread MVFR and IFR
expected between 8-22Z. For the ATl metro, MVFR is expected
between 10-22Z, with an IFR window between 12-15Z. Winds may be
erratic and variable but expected to retain an easterly component
and generally remain below 8kts.

//ATL Confidence...00Z Update...
Low to medium on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  84  69  90 /  50  60  30  40
Atlanta         71  82  69  88 /  50  70  40  50
Blairsville     66  78  64  84 /  30  70  40  50
Cartersville    70  81  69  88 /  40  70  40  50
Columbus        71  88  71  90 /  40  50  30  50
Gainesville     69  80  69  87 /  50  70  40  50
Macon           71  89  69  91 /  50  40  30  50
Rome            71  83  69  89 /  20  70  40  50
Peachtree City  70  83  68  88 /  60  70  30  50
Vidalia         71  90  71  89 /  70  20  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....20
AVIATION...Thiem
Hazardous weather outlook, Jun 28, 9:49 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
949 PM EDT Mon Jun 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
949 PM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Tropical Storm Danny will continue moving into East Georgia
through the night as it weakens back into a tropical depression.
As the system moves inland, it will bring with it scattered to
numerous rain showers with isolated thunderstorms overnight which
could produce some strong gusty winds and heavy rainfall. On
average rainfall totals will be low, but isolated locations may see
two to three inches of rainfall where heavy rain and thunderstorms
persist for prolonged periods of time and pose a threat for
isolated flash flooding. This risk, albeit low, will be highest in
areas east and south of Macon tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

As the remnants of Tropical Storm Danny continue moving towards
the metro area, increase moisture will bring scattered to
numerous showers and scattered afternoon thunderstorms to the
forecast area. Some storms could be strong with gusty winds and
frequent lightning, but the primary threat will be prolonged
periods of heavy rainfall, where flash flooding may pose a threat
in isolated locations.

Afterwards, scattered to numerous showers and thunderstorms are
expected across north and central Georgia each day through Sunday.
A few strong to severe thunderstorms will be possible each day.
Damaging wind gusts, locally heavy rainfall, and frequent
lightning will be the primary threats with any stronger storms
that develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 29, 12:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1237 AM EDT Tue Jun 29 2021

GAZ066-067-290500-
Troup GA-Meriwether GA-
1237 AM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 100 AM EDT...

At 1237 AM EDT...a strong thunderstorm was over Greenville...moving
west at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Greenville, Hogansville, Saint Marks, Stovall, Mountville,
Harrisonville, Big Springs, Louise, Harris City and Odessadale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8464 3295 8466 3289 8500 3318 8500
TIME...MOT...LOC 0437Z 095DEG 16KT 3305 8474

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:39 AM EDTSpecial Weather StatementFFCTalbot36 min
Jun 29, 1:00 AM EDTSpecial Weather StatementFFCButts, Jasper, Putnam30 min
Jun 29, 1:06 AM EDTSpecial Weather StatementFFCTroup24 min
Jun 29, 1:19 AM EDTSpecial Weather StatementFFCHarris26 min
Jun 29, 1:38 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Newton, Spalding37 min
Jun 29, 3:01 AM EDTSpecial Weather StatementFFCHeard, Meriwether, Troup29 min
Jun 29, 4:19 PM EDTSpecial Weather StatementFFCMontgomery26 min
Jun 29, 5:30 PM EDTSpecial Weather StatementFFCWheeler30 min
Jun 29, 6:26 PM EDTSpecial Weather StatementFFCDodge, Wilcox34 min
Jun 29, 6:31 PM EDTSpecial Weather StatementFFCLaurens29 min
Jun 29, 6:33 PM EDTSpecial Weather StatementFFCWheeler27 min
Jun 29, 7:03 PM EDTSpecial Weather StatementFFCBleckley, Pulaski27 min
Jun 29, 7:08 PM EDTSpecial Weather StatementFFCJohnson37 min
Jun 29, 7:30 PM EDTSpecial Weather StatementFFCPulaski30 min
Jun 29, 7:56 PM EDTSpecial Weather StatementFFCDodge34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.